COPD Home > Arcapta Overdose
It is possible to overdose on Arcapta (indacaterol maleate). Some of the symptoms of an overdose can include seizures, chest pain, and insomnia. Treatment will usually involve supportive care to treat any symptoms that occur as a result of the overdose. Because an overdose of this drug can lead to potentially life-threatening problems, seek immediate medical care if you have used too much.
Can You Use Too Much Arcapta?Arcapta™ (indacaterol maleate) is a prescription medication approved for the treatment of chronic obstructive pulmonary disease (COPD). The specific overdose effects will depend on a number of factors, including the Arcapta dosage and whether it was combined with any other medicines or substances.
- A fast heart rate (tachycardia)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Muscle cramps
- Shakiness (tremors)
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for an Arcapta OverdoseTreatment for an Arcapta overdose involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Medications to reverse the effects of Arcapta, although such treatment should be used cautiously, as it can make symptoms of COPD worse
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you or someone else may have used too much Arcapta.